MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 22MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 22MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF182260
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: terumo sheath introducer, asahi guidewire, hi-lex coiling support microcatheter, and dcb2 detachment control box.Initial reporter information such as the first name and email address are unknown.[conclusion]: the healthcare professional reported that during the stent-grafting procedure for an endoleak, the deltafill 18 22 mm x 60 cm (dlf182260 / s13115) was chosen as one of the coils to be used, but its size did not fit the lesion.When the physician attempted to resheath the coil, the zipper became stuck with the deployment sheath and as a result, the coil could not be resheathed.The deltafill coil was replaced and the procedure was successfully completed without further issue or delay.A total of 12 coils were used to complete the procedure.No excessive force was used during the un-sheathing and re-sheating of the coil; the coil delivery system was prepped without any difficulty.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for investigation.Investigation summary: the device was returned without any packaging or labeling.The proximal end of the embolic coil and distal end of the device positioning unit (dpu) protrude from the skive of the translucent introducer sheath and are slightly tangled.The device was gently untangled.The protruded part of the device forms a large loop.The distal end of the embolic coil is located in the green introducer, near its distal end.The device has been partially unsheathed.There are no apparent kinks or bends in the dpu core wire.The ball tip is intact.The embolic coil is kinked where it passes through the skive of the translucent introducer sheath.The articulating joint is intact.The resistance heating (rh) coil has not heated.The v-notch of the resheathing tool is undamaged.Unsheathing and resheathing cannot be tested because a significant portion of the device protrudes through the skive of the translucent introducer sheath.A review of manufacturing documentation associated with this lot (s13115) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of rezipping difficulty is confirmed.The embolic coil and dpu protrude through the skive of the translucent introducer sheath.The embolic coil is kinked at the point where it protrudes.It is likely that the embolic coil was pulled through the resheathing tool while retracting and resheathing the device.The ifu (lcn 208535-001 rev.C) cautions the user not to pull the dpu wire back too far when resheathing the device, as a softer section of the dpu (or, as in this case, the embolic coil) may become exposed.If the embolic coil or the soft end of the dpu passes through the resheathing tool, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Passing the embolic coil through the resheathing tool is likely to damage it.According to the event description, the embolic coil was fully advanced to the lesion, and the reported event occurred in an attempt to retract and resheath the device.The observed damage to the embolic coil would have prevented the device from advancing to the lesion.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Device history lot - a review of manufacturing documentation associated with this lot (s13115) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the information provided in the complaint and with the returned device for investigation, the reported issue encountered when the physician attempted to resheath the coil was confirmed.The embolic coil protruded through the introducer sheath and was also kinked at the location where it protrudes.The likely cause of the observed kink on the embolic coil is that it was pulled through the resheating tool during retraction and the attempt to resheath the coil.The complaint documented that the coil was fully advanced into the lesion and the attempt to resheath was due to the coil not being the appropriate size.The kink observed would have prevented the advancement of the coil into the lesion site.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the deltafill 18 22 mm x 60 cm left the manufacturing facility with the observed kink in the embolic coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-grafting procedure for an endoleak, the deltafill 18 22 mm x 60 cm (dlf182260 / s13115) was chosen as one of the coils to be used, but its size did not fit the lesion.When the physician attempted to resheath the coil, the zipper became stuck with the deployment sheath and as a result, the coil could not be resheathed.The deltafill coil was replaced and the procedure was successfully completed without further issue or delay.A total of 12 coils were used to complete the procedure.No excessive force was used during the un-sheathing and re-sheating of the coil; the coil delivery system was prepped without any difficulty.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for investigation.

Brand Name
DELTAFILL18 22MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7820145
Report Number3008114965-2018-00726
Device Sequence Number13706089
Product Code KRD
UDI-Device Identifier10886704077176
UDI-Public10886704077176
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberDLF182260
Device Lot NumberS13115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1